Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 461, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2008, 3:41 PM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 21, 2008, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 212041
SVRTSA
ARC007-OKC041-212130-
/O.NEW.KTSA.SV.W.0461.080621T2041Z-080621T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 430 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR GROVE...MOVING SOUTH AT 26
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...
MAYSVILLE...DECATUR...COLCORD...GENTRY AND SPRINGTOWN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3667 9461 3653 9462 3650 9461 3650 9452
3623 9437 3617 9478 3664 9482 3668 9472
3667 9462
TIME...MOT...LOC 2041Z 353DEG 22KT 3653 9470
$$2 follow-up statements
000
WWUS54 KTSA 212057
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT SAT JUN 21 2008
ARC007-OKC041-212130-
/O.CON.KTSA.SV.W.0461.000000T0000Z-080621T2130Z/
BENTON AR-DELAWARE OK-
358 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN DELAWARE AND WESTERN BENTON COUNTIES...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
JAY...MOVING SOUTH AT 18 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...
MAYSVILLE...DECATUR...CHEROKEE CITY...SPRINGTOWN...GENTRY...FAIRMOUNT
AND COLCORD.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3662 9463 3653 9462 3650 9461 3649 9452
3623 9437 3617 9478 3654 9481 3658 9474
TIME...MOT...LOC 2058Z 353DEG 16KT 3649 9469
$$000
WWUS54 KTSA 212117
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT SAT JUN 21 2008
ARC007-OKC041-212130-
/O.CON.KTSA.SV.W.0461.000000T0000Z-080621T2130Z/
BENTON AR-DELAWARE OK-
417 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN DELAWARE AND WESTERN BENTON COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
MAYSVILLE...MOVING SOUTH AT 32 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DECATUR...
CHEROKEE CITY...SPRINGTOWN...GENTRY...FAIRMOUNT AND COLCORD.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3649 9462 3649 9452 3623 9437 3617 9478
3647 9480 3651 9475 3652 9463
TIME...MOT...LOC 2117Z 357DEG 27KT 3638 9472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:32 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 21, 2:32 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 232 PM CDT SAT JUN 21 2008 .DISCUSSION... VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY RAPIDLY AFTER SUNSET. STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER RANGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 92 68 93 / 20 10 20 20 FSM 64 91 66 93 / 10 10 20 20 MLC 62 92 66 92 / 10 0 10 10 BVO 60 91 64 92 / 20 20 20 20 FYV 58 87 60 87 / 20 20 30 30 BYV 59 85 63 86 / 20 20 30 30 MKO 63 89 65 91 / 10 0 20 20 MIO 62 90 65 90 / 20 20 20 20 F10 62 90 66 92 / 10 10 10 10 HHW 63 92 65 93 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....15
Hazardous weather outlook, Jun 21, 1:53 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 153 PM CDT SAT JUN 21 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 153 PM CDT SAT JUN 21 2008T THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS NEAR THE KANSAS/OKLAHOMA BORDER. THIS ACTIVITY WILL BE FURTHER ENHANCED BY A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME BRIEFLY SEVERE WITH STRONG GUSTY WINDS THE PRIMARY CONCERN. THIS ACTIVITY WILL DIMINISH SHORTLY AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE INCREASE SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE OVER THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 21, 3:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008
ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:05 PM CDT | River Flood Warning | TSA | Muskogee | 9 days |
| Jun 21, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 64 min |
| Jun 21, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 61 min |
| Jun 21, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 19 min |
| Jun 21, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.